MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, 1.6 X 13MM, CORTICAL; PLATE, FIXATION, BONE

ARTHREX, INC. LOW PROFILE SCREW, 1.6 X 13MM, CORTICAL; PLATE, FIXATION, BONE
Model Number LOW PROFILE SCREW, 1.6 X 13MM, CORTICAL
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a mini cfs case one of the 1.6mm x 13mm cortical screws, ar-1816-06-13, was inserted and was a tad too long.When the surgeon went to remove it the head of the screw broke off.Broken piece will be returned for evaluation.Two screws were used in the case, lot 1065053 and lot 2684661.It is unknown which of the two was the one that broke.The body of the broken screw, approximately 11-12 mm, was left in the patient.The surgeon had drilled the appropriate screw hole as prep for insertion.The appropriate self retaining driver was used for insertion.The fracture was successfully reduced and completed.
 
Additional Manufacturer Narrative
Complaint confirmed, the screw broke.Only a 3mm long fragment was returned.Likely causes include prying/leveraging the device, continually applying torque if the implant is not moving.

Brand Name
LOW PROFILE SCREW, 1.6 X 13MM, CORTICAL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10217878
Report Number1220246-2020-01936
Device Sequence Number2120936
Product Code HRS
UDI-Device Identifier00888867313255
UDI-Public00888867313255
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, 1.6 X 13MM, CORTICAL
Device Catalogue NumberAR-18716-13
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date07/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;